Lasik Starbursting and Anti depressants

Post your questions and start your research in this forum if more than three months ago you had any type of surgery to reduce the need for glasses and contacts.

Lasik Starbursting and Anti depressants

Postby Hot87Iroc » Sat Nov 25, 2006 2:51 am

Hello. I had lasik eye surgery 2 years ago. 2 weeks ago my doctor prescribed Lexapro for depression. I used it for two days and noticed severe starbursting. I'm even having it during the daytime in well lit areas. I've never had starbursting this bad. Even after the surgery it wasn't like this. I stopped the Lexapro after two days.

It's been two weeks and i'm still having the starbursting. It's not as bad though.

What is causing this? I've been using eye drops thinking it might be dry eye but they don't seem to be working. Does anyone know what might be happening here?

Thanks
Sarah
Hot87Iroc
 
Posts: 1
Joined: Sat Nov 25, 2006 12:10 am

Postby LasikExpert » Sun Nov 26, 2006 4:23 pm

From a look at the medical literature, it appears that both medications can cause side effects that relate to the eyes. I did not find a direct correlation between the two and starbursting, however pupil dilation due to the muscle relaxation effects could very likely be the cause. This is one to discuss with your doctor. It may be that a lower dose would still be effective, but not cause this unusual side effect. You can expect the effects to dissapate as the meds are fully expelled from your system.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California


Return to Had It A While Ago

Who is online

Users browsing this forum: No registered users and 2 guests

cron